MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS13.0-80B280
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.It was reported that during a follow up appointment they noticed that the nail did not lengthen.No patient injury was reported.
 
Event or Problem Description
No additional event information was provided.
 
Additional Manufacturer Narrative
The customer¿s report that the nail did not lengthen was confirmed.Visual inspection showed no visible damage on the nail and it was partially distracted.However, x-ray images of internal components revealed a broken radial bearing.The nail was functionally tested and was unable to distract and retract with the erc and high-speed magnet.Upon dismantling the device, corrosion on the radial bearing was visible.Review of manufacturing records found there were no non-conformances, deviations, or other issues related to the reported event.Inspection data for the lot¿s radial bearing was reviewed and confirmed the part passed all quality inspections.The manufacturing x-ray image showed the radial bearing was seated properly in the housing body.The root cause for the broken radial bearing cannot be identified.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10849229
Report Number3006179046-2020-00437
Device Sequence Number14282110
Product Code HSB
UDI-Device Identifier00887517950918
UDI-Public887517950918
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberPS13.0-80B280
Device Lot Number0040105AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2020
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient Weight91